Anterior Cutaneous Nerve Entrapment Syndrome Possibly Triggered by Oral Contraceptives

Daisuke Omura, Mikako Obika, Masaya Iwamuro, Satoko Nagao, Takahiro Nada, Takashi Matsuzaki, Yoshitaka Kondo, Fumio Otsuka

Research output: Contribution to journalArticle

Abstract

We herein report a teenage girl who had been taking oral contraceptive pills for three months and complained of left lower abdominal pain that had continued for two months. A physical examination indicated anterior cutaneous nerve entrapment syndrome (ACNES), although no abnormality was found in various biochemical and imaging examinations. The pain was only transiently ameliorated by trigger-point injection, and neurectomy surgery was eventually effective. Sex steroids can be involved in the progress of local tissue edema causing ACNES. ACNES should be considered in cases of abdominal pain in patients taking oral contraceptives.

Original languageEnglish
Pages (from-to)1507-1509
Number of pages3
JournalInternal medicine (Tokyo, Japan)
Volume58
Issue number10
DOIs
Publication statusPublished - May 15 2019

Fingerprint

Nerve Compression Syndromes
Oral Contraceptives
Skin
Abdominal Pain
Trigger Points
Physical Examination
Edema
Steroids
Pain
Injections

Keywords

  • abdominal pain
  • ACNES
  • cutaneous nerve entrapment syndrome
  • oral contraceptives

ASJC Scopus subject areas

  • Internal Medicine

Cite this

Anterior Cutaneous Nerve Entrapment Syndrome Possibly Triggered by Oral Contraceptives. / Omura, Daisuke; Obika, Mikako; Iwamuro, Masaya; Nagao, Satoko; Nada, Takahiro; Matsuzaki, Takashi; Kondo, Yoshitaka; Otsuka, Fumio.

In: Internal medicine (Tokyo, Japan), Vol. 58, No. 10, 15.05.2019, p. 1507-1509.

Research output: Contribution to journalArticle

@article{00eff257962b4375af15feaf46139421,
title = "Anterior Cutaneous Nerve Entrapment Syndrome Possibly Triggered by Oral Contraceptives",
abstract = "We herein report a teenage girl who had been taking oral contraceptive pills for three months and complained of left lower abdominal pain that had continued for two months. A physical examination indicated anterior cutaneous nerve entrapment syndrome (ACNES), although no abnormality was found in various biochemical and imaging examinations. The pain was only transiently ameliorated by trigger-point injection, and neurectomy surgery was eventually effective. Sex steroids can be involved in the progress of local tissue edema causing ACNES. ACNES should be considered in cases of abdominal pain in patients taking oral contraceptives.",
keywords = "abdominal pain, ACNES, cutaneous nerve entrapment syndrome, oral contraceptives",
author = "Daisuke Omura and Mikako Obika and Masaya Iwamuro and Satoko Nagao and Takahiro Nada and Takashi Matsuzaki and Yoshitaka Kondo and Fumio Otsuka",
year = "2019",
month = "5",
day = "15",
doi = "10.2169/internalmedicine.1361-18",
language = "English",
volume = "58",
pages = "1507--1509",
journal = "Internal Medicine",
issn = "0918-2918",
publisher = "Japanese Society of Internal Medicine",
number = "10",

}

TY - JOUR

T1 - Anterior Cutaneous Nerve Entrapment Syndrome Possibly Triggered by Oral Contraceptives

AU - Omura, Daisuke

AU - Obika, Mikako

AU - Iwamuro, Masaya

AU - Nagao, Satoko

AU - Nada, Takahiro

AU - Matsuzaki, Takashi

AU - Kondo, Yoshitaka

AU - Otsuka, Fumio

PY - 2019/5/15

Y1 - 2019/5/15

N2 - We herein report a teenage girl who had been taking oral contraceptive pills for three months and complained of left lower abdominal pain that had continued for two months. A physical examination indicated anterior cutaneous nerve entrapment syndrome (ACNES), although no abnormality was found in various biochemical and imaging examinations. The pain was only transiently ameliorated by trigger-point injection, and neurectomy surgery was eventually effective. Sex steroids can be involved in the progress of local tissue edema causing ACNES. ACNES should be considered in cases of abdominal pain in patients taking oral contraceptives.

AB - We herein report a teenage girl who had been taking oral contraceptive pills for three months and complained of left lower abdominal pain that had continued for two months. A physical examination indicated anterior cutaneous nerve entrapment syndrome (ACNES), although no abnormality was found in various biochemical and imaging examinations. The pain was only transiently ameliorated by trigger-point injection, and neurectomy surgery was eventually effective. Sex steroids can be involved in the progress of local tissue edema causing ACNES. ACNES should be considered in cases of abdominal pain in patients taking oral contraceptives.

KW - abdominal pain

KW - ACNES

KW - cutaneous nerve entrapment syndrome

KW - oral contraceptives

UR - http://www.scopus.com/inward/record.url?scp=85067057399&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85067057399&partnerID=8YFLogxK

U2 - 10.2169/internalmedicine.1361-18

DO - 10.2169/internalmedicine.1361-18

M3 - Article

C2 - 30713291

AN - SCOPUS:85067057399

VL - 58

SP - 1507

EP - 1509

JO - Internal Medicine

JF - Internal Medicine

SN - 0918-2918

IS - 10

ER -